ALERT

Schedule your COVID-19 vaccination now! We are unable to accommodate walk-ins. Please do not call St. Luke's clinics directly about COVID vaccine scheduling. Unless you need to call for an emergency, please use myChart for questions and appointments. To ensure we're able to provide safe care in a safe environment for all patients, masks are required in all St. Luke's facilities, regardless of COVID-19 vaccination status. Learn more.

toggle mobile menu Menu
toggle search menu

Site Navigation

Supplemental

Menu

Medicines That Can Cause Nausea and Vomiting

Medicines That Can Cause Nausea and Vomiting

Topic Overview

Many nonprescription and prescription medicines can cause nausea or vomiting. A few examples are:

  • Antibiotics.
  • Antidepressants.
  • Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
  • Medicines used to treat cancer (chemotherapy).
  • Opioid pain medicines.
  • Vitamins and mineral supplements, such as iron.

If you think that your nausea or vomiting may be caused by a medicine:

  • Call the doctor who prescribed the medicine to find out whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: June 26, 2019

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Healthwise is a URAC accredited health web site content provider. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.